Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Mar 1, 2007, 11:28 AM CST for Lauderdale County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2007, 11:28 AM CST (17:28 UTC)
- Expired
- Mar 1, 2007, 12:00 PM CST
- In force
- 32 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 120 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:28 AM CST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 011729 TORHUN ALC077-011800- /O.NEW.KHUN.TO.W.0003.070301T1728Z-070301T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1128 AM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... LAUDERDALE COUNTY IN NORTHWEST ALABAMA * UNTIL NOON CST * AT 1123 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST EAST OF CHEROKEE...CROSSING THE TENNESSEE RIVER...MOVING NORTHEAST AT 45 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... SMITHSONIA. OAKLAND. CENTRAL HEIGHTS. UNDERWOOD-PETERSVILLE. LEXINGTON. THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS POSSIBLE BETWEEN YOU AND THE STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR NORTHERN ALABAMA AND TENNESSEE. LAT...LON 3483 8799 3468 8785 3501 8729 3501 8774 $$ BCC
2 follow-up statements
000 WWUS54 KHUN 011745 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1144 AM CST THU MAR 1 2007 ALC077-011800- /O.CON.KHUN.TO.W.0003.000000T0000Z-070301T1800Z/ LAUDERDALE AL- 1144 AM CST THU MAR 1 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CST FOR LAUDERDALE COUNTY... AT 1140 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OAKLAND...MOVING NORTHEAST AT 45 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... OAKLAND. CENTRAL HEIGHTS. UNDERWOOD-PETERSVILLE. ZIP CITY. GREEN HILL. THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS POSSIBLE BETWEEN YOU AND THE STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR NORTHERN ALABAMA AND TENNESSEE. LAT...LON 3486 8795 3473 8777 3501 8729 3501 8774 $$ BCC
000 WWUS54 KHUN 011757 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1157 AM CST THU MAR 1 2007 ALC077-011807- /O.EXP.KHUN.TO.W.0003.000000T0000Z-070301T1800Z/ LAUDERDALE AL- 1157 AM CST THU MAR 1 2007 ...THE TORNADO WARNING FOR LAUDERDALE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1157 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE... THE TORNADO WARNING FOR LAUDERDALE COUNTY HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM CST. REPORT SEVERE WEATHER TO YOUR LOCAL EMERGENCY MANAGEMENT AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HUNTSVILLE. LAT...LON 3486 8795 3473 8777 3501 8729 3501 8774 $$ BCC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 1, 9:02 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 1, 9:02 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 902 AM CST THU MAR 1 2007 .DISCUSSION... A VERY BRIEF UPDATE HAS ALREADY BEEN ISSUED FOR TORNADO WATCH #44. LATEST SFC ANALYSIS HAS A DEEPENING LOW ACROSS SRN IOWA WITH A TRAILING COLD FRONT/MODIFIED DRYLINE EXTENDING SOUTH THROUGH WRN AR...THE ARKLATEX...AND INTO ERN TX. THE ALL IMPORTANT WARM FRONT WAS POSITIONED FROM SWRN TN THROUGH NE MS INTO EXTREME WEST CENTRAL AL. DWPTS HAVE SURGED NEARLY 10 DEGREES ALONG THE NOSE OF THE WARM FRONT IN THE PAST FEW HOURS. WATER VAPOR IMAGERY SHOWING THE PRIMARY UPPER TROUGH (WITH A NEGATIVELY TILTED ORIENTATION) CENTERD NEAR KANSAS CITY WITH SEVERAL SRN STREAM IMPULSES NOTED FROM FROM ERN TX TO CENTRAL MS. THESE IMPULSES...ALONG WITH INTENSELY DIFFLUENT FLOW AND VERY STEEP MID LEVEL LAPSE RATES...LEADING TO A RESURGENCE OF CONVECTION ACROSS NE LA/NRN MS OVER THE PAST 60 MINUTES. ADDITIONAL BROKEN LINE ALSO FIRING ALONG THE DRYLINE/FRONT WELL TO OUR WEST. VIS IMAGERY SHOWING SOME BINOVC FROM WEST TN TO ERN AR...THIS COULD HELP DESTABILIZE THE AIRMASS ACROSS THE TN VLY BY LATE MRNG. THERE ARE SOME MINOR MODEL DIFFERENCES IN TERMS OF KINEMATIC AND THERMODYNAMIC FIELDS...BUT OVERALL THE POTENTIAL FOR A SIGNIFICANT SVR WX EVENT IS THERE. THE 06Z AND 12Z WRF PAINT THE BEST COMBINATION OF LOW LEVEL CAPE AND EFFECTIVE SHEAR ALONG THE I-20 CORRIDOR BETWEEN 18Z AND 21Z THIS AFTN. MEANWHILE...THE GFS IS FURTHER NORTH TARGETING THE TN VLY REGION. BOTH MODELS INDICATED 0-1 KM EHI VALUES BETWEEN 1.0 AND 2.0 USING MIXED LAYER PARCELS. WITH SUFFICIENT BULK SHEAR FOR ROTATING UPDRAFTS...AND THE POTENTIAL FOR THE WARM FRONT TO FOCUS LOW LEVEL BAROCLINICITY ...THE MAIN QUESTION MARK WILL BE THE AIRMASS DESTABILIZATION. WITH SATELLITE CURRENTLY SHOWING SOME BREAKS IN TO OUR WEST...AND THE WARM FRONT ADVANCING RAPIDLY...SEE NO REASON WHY MLCAPES OF AT LEAST 500 J/KG SHOULD NOT BE REALIZED BY EARLY AFTN. THAT WOULD BE SUFFICIENT TO SUPPORT SFC BASED UPDRAFTS. ALL IN ALL...PREVIOUS TIMING/THINKING REMAINS PRETTY MUCH THE SAME. PRIMARY THREAT WINDOW WILL BE LATE MRNG TO EARLY AFTERNOON IN SHOALS TO 1 TO 3 PM IN THE I-65 CORRIDOR TO NEAR RUSH HOUR ACROSS NE AL. WILL ISSUE UPDATE TO FRESHEN WORDING...AND POSSIBLY TWEAK FIRST PERIOD FCST A BIT. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 15/CBD
Hazardous weather outlook, Mar 1, 9:10 AM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 910 AM CST THU MAR 1 2007 ALZ001>010-016-TNZ076-096-097-011900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 910 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF THE TENNESSEE VALLEY THROUGH THE REMAINDER OF THE MORNING. A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS. A MUCH HIGHER SEVERE WEATHER THREAT IS EXPECTED FOR THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA. ADDITIONAL THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING STRONG COLD FRONT DURING THIS TIME. THESE STORMS WILL BRING A THREAT OF DAMAGING WINDS...LARGE HAIL AND TORNADOES. IF CONDITIONS COME TOGETHER JUST RIGHT...SOME OF THESE TORNADOES COULD BE STRONG. AT THIS TIME...IT APPEARS THAT THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE ACROSS NORTHWEST ALABAMA BETWEEN NOON AND 3 PM...THE I-65 CORRIDOR BETWEEN 2 AND 5 PM...AND NORTHEAST ALABAMA TOWARD RUSH HOUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THROUGH THIS EVENING. 10/15
In the hours before
Special weather statement, Mar 1, 6:00 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 600 AM CST THU MAR 1 2007 ALZ001>010-016-TNZ076-096-097-011800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 600 AM CST THU MAR 1 2007 ...HIGH SEVERE WEATHER RISK TODAY... THE STORM PREDICTION CENTER HAS PLACED THE TENNESSEE VALLEY UNDER A HIGH RISK FOR SEVERE WEATHER TODAY. CONDITIONS ARE BECOMING FAVORABLE FOR SEVERE WEATHER TO OCCUR ACROSS THE TENNESSEE VALLEY TODAY. THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT. THESE STORMS WILL ENTER NORTHWEST ALABAMA BY MIDDAY...THEN MOVE EAST ACROSS THE REMAINDER OF THE AREA THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND TORNADOES. IF CONDITIONS COME TOGETHER JUST RIGHT...SOME OF THESE TORNADOES COULD BE STRONG. RESIDENTS ARE URGED TO REMAIN WEATHER AWARE TODAY AND BE PREPARED TO TAKE LIFE SAVING ACTION IN THE EVENT A TORNADO IS SPOTTED OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE TELEVISION OR RADIO STATION FOR THE LATEST WEATHER INFORMATION...AND POTENTIAL WATCHES OR WARNINGS. MR
Special weather statement, Mar 1, 6:00 AM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 600 AM CST THU MAR 1 2007 ALZ006-011230- MADISON- 600 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 630 AM CST... AT 559 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOORES MILL...MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DEPOSIT. PLEVNA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SS
Local storm report, Mar 1, 6:20 AM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
620 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM HAIL WATERLOO 34.92N 88.06W
03/01/2007 M0.88 INCH LAUDERDALE AL EMERGENCY MNGR
0440 AM HAIL HANCEVILLE 34.06N 86.76W
03/01/2007 E0.88 INCH CULLMAN AL CO-OP OBSERVER
&&
SSSpecial weather statement, Mar 1, 10:12 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1012 AM CST THU MAR 1 2007 ALZ001>003-011700- COLBERT-FRANKLIN-LAUDERDALE- 1012 AM CST THU MAR 1 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE COUNTIES UNTIL 1100 AM CST... ...STORMS INTENSIFYING OVER NORTHEAST MISSISSIPPI AND HEADING FOR NORTHWEST ALABAMA... AT 1004 AM CST...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE INTENSIFYING 6 MILES WEST OF BELMONT...OR 11 MILES NORTHWEST OF RED BAY...MOVING NORTHEAST AT 65 MPH. A STRONGER THUNDERSTORM WAS LOCATED NEAR TUPELO...ALSO MOVING NORTHEAST AT 65 MPH. PEOPLE IN WESTERN FRANKLIN...AND MUCH OF LAUDERDALE AND COLBERT COUNTIES...INCLUDING THE CITIES OF RED BAY...CHEROKEE...AND THE SHOALS AREA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A TORNADO WATCH WILL REMAIN IN EFFECT FOR MUCH OF THE DAY. BCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 10:41 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 49 min |
| Mar 1, 10:54 AM CST | Tornado Warning | HUN | Lauderdale | 36 min |
| Mar 1, 11:01 AM CST | Tornado Warning | HUN | Colbert | 29 min |
| Mar 1, 11:05 AM CST | Flash Flood Warning | HUN | Colbert, Lauderdale | 4 hr |
| Mar 1, 11:55 AM CST | Severe Thunderstorm Warning | HUN | Franklin | 35 min |
| Mar 1, 12:29 PM CST | Severe Thunderstorm Warning | HUN | Colbert | 24 min |
| Mar 1, 3:39 PM CST | Tornado Warning | HUN | Cullman | 33 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.